# SDR CA981230022

- Difficulty date: October 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Propeller: Hamstd 54H60117
- System (JASC): 6111 · Propeller Blade Section
- Part: Blade
- Part number: A7111D2
- Condition: Mismanufactured
- Location: Propeller
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) PROPELLER BLADE S/N'S 822228, 822230 WERE REMOVED FROM SERVICE AND SCRAPPED FOR BELOW MINIMUM TIP WIDTH (26 FEB 96).  BLADES WERE INSPECTED (23 FEB 96) WITH INDICATIONS OF HEAVY CORROSION IN THE BLADE BUTT FILLET AREA.  THERE WAS NO INDICATION OF CRACKS.  BLADES WERE MACHINED (19 OCT 98) FOR EXPERIMENTAL TRIALS.  BLADES WERE ACID ETCHED AND FLUORESCENT PENETRANT INSPECTED AND CRACKS WERE FOUND IN THE BLADE BUTT FILLET AREA.  PRELIMINARY ANALYSIS INDICATES THE CRACKS ARE A RESULT OF STRESS CORROSION.
